It appears that sometimes, a low pulse rate at night triggers a bout of afib. We have moved my toprol to taking it earlier in the evening. Is there anything else I can try to elevate my pulse rate before I go to bed to keep it elevated while I'm asleep?
And what do you think is the cause of palpitations that sometimes turn into afib during a bladder call at night and upon returning and lying down in bed? And what can one do about it?
Both the "low-heart rate" and "bladder" triggers are related to increased vagal tone.
The easiest way to decrease vagal tone is to let yourself get out-of-shape, which you obviously do not want to do.
Two medicines to discuss with your doctor are acebutolol and hyoscyamine. Acebutolol is a beta-blocker with ISA (intrinsic sympathomimetic activity) such that it does not tend to decrease heart rate. It leads to palpitations in some people, however. Hyoscamine blocks vagal activity. Although not approved for afib, we are considering a trial of this medicine for treating post-op afib.
Also, the vagal surge is greatest when emptying a full bladder. Try urinating nore frequently, perhaps on a schedule, to decrease the vagal surge that then leads to afib.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.